Alert archive / Pennsylvania / Lake Effect Snow Warnings in 2007
Lake Effect Snow Warning 8, NWS Cleveland, OH
NWS Cleveland, OH issued this lake effect snow warning at Feb 22, 2007, 7:01 PM EST for Crawford County, Erie County, Pennsylvania; Ashtabula County, Ohio. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 22, 2007, 7:01 PM EST (00:01 UTC)
- Expired
- Feb 23, 2007, 4:16 AM EST
- In force
- 9 hr
- Issued by
- NWS Cleveland, OH
Counties Ashtabula County, OH, Crawford County, PA, Erie County, PA
The radar
The Cleveland radar (KCLE), 139 km from the middle of the area, began a volume at 00:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.0 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 194 m²/s²
- 0-3 km storm-relative helicity
- 222 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KCLE 230001 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 701 PM EST THU FEB 22 2007 OHZ014-PAZ002-003-230915- /O.UPG.KCLE.LE.Y.0006.000000T0000Z-070223T1200Z/ /O.NEW.KCLE.LE.W.0008.070223T0001Z-070223T1200Z/ ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE 701 PM EST THU FEB 22 2007 ...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. THE LAKE EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. LAKE ENHANCED SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS. SOME OF THE SNOW WILL BE HEAVY AT TIMES...ESPECIALLY THIS EVENING. BY FRIDAY MORNING RUSH HOUR...4 TO 8 INCHES OF SNOW IS EXPECTED...WITH THE HIGHEST TOTALS OVER THE HIGHER ELEVATIONS. NORTHWEST WINDS GUSTING TO 30 MPH AT TIMES WILL ALSO CREATE SOME BLOWING AND DRIFTING SNOW. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ022-023-230915- /O.EXA.KCLE.LE.Y.0006.000000T0000Z-070223T1200Z/ PORTAGE-TRUMBULL- INCLUDING THE CITIES OF...RAVENNA...WARREN 701 PM EST THU FEB 22 2007 ...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 7 AM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A LAKE EFFECT SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST FRIDAY. LAKE ENHANCED SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS. SOME OF THE SNOW MAY BE LOCALLY HEAVY AT TIMES...ESPECIALLY THIS EVENING. BY FRIDAY MORNING RUSH HOUR...2 TO 6 INCHES OF SNOW IS EXPECTED...WITH THE HIGHEST TOTALS ACROSS NORTHERN PORTAGE AND TRUMBULL COUNTIES. NORTHWEST WINDS GUSTING TO 30 MPH AT TIMES WILL ALSO CREATE SOME BLOWING AND DRIFTING SNOW. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ OHZ012-013-230915- /O.CON.KCLE.LE.Y.0006.000000T0000Z-070223T1200Z/ LAKE-GEAUGA- INCLUDING THE CITIES OF...MENTOR...CHARDON 701 PM EST THU FEB 22 2007 ...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY... A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. LAKE ENHANCED SNOW WILL CONTINUE THROUGH THE OVERNIGHT HOURS. SOME OF THE SNOW MAY BE LOCALLY HEAVY AT TIMES...ESPECIALLY THIS EVENING. BY FRIDAY MORNING RUSH HOUR...3 TO 6 INCHES OF SNOW IS EXPECTED...WITH THE HIGHEST TOTALS INLAND FROM INTERSTATE 90. NORTHWEST WINDS GUSTING TO 30 MPH AT TIMES WILL ALSO CREATE SOME BLOWING AND DRIFTING SNOW. IF YOU WILL BE TRAVELING ACROSS THE REGION BE PREPARED FOR RAPID CHANGES IN ROAD AND VISIBILITY CONDITIONS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER RADIO AND TV STATIONS FOR FURTHER DETAILS OR UPDATES. $$ MRD
1 follow-up statement
000 WWUS41 KCLE 230916 WSWCLE URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CLEVELAND OH 416 AM EST FRI FEB 23 2007 OHZ014-PAZ002-003-231030- /O.CAN.KCLE.LE.W.0008.000000T0000Z-070223T1200Z/ ASHTABULA INLAND-SOUTHERN ERIE-CRAWFORD PA- INCLUDING THE CITIES OF...JEFFERSON...EDINBORO...MEADVILLE 416 AM EST FRI FEB 23 2007 ...LAKE EFFECT SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW WARNING FOR INLAND AREAS OF EXTREME NORTHEAST OHIO AND NORTHWEST PENNSYLVANIA. THE SNOW HAS TAPERED OFF ACROSS ASHTABULA COUNTY IN EXTREME NORTHEAST OHIO AS WELL AS ERIE AND CRAWFORD COUNTY IN NORTHWEST PENNSYLVANIA. SOME BLOWING AND DRIFTING SNOW WILL LINGER THIS MORNING AS NORTHWEST WINDS CONTINUE AT 10 TO 20 MPH BUT THERE WILL BE NO ADDITIONAL SNOW ACCUMULATION...JUST SOME FLURRIES. UNTREATED ROADS AND ROADS EXPOSED TO BLOWING SNOW MAY BE SNOW COVERED AND SLIPPERY THIS MORNING. $$ OHZ012-013-022-023-231030- /O.CAN.KCLE.LE.Y.0006.000000T0000Z-070223T1200Z/ LAKE-GEAUGA-PORTAGE-TRUMBULL- INCLUDING THE CITIES OF...MENTOR...CHARDON...RAVENNA...WARREN 416 AM EST FRI FEB 23 2007 ...LAKE EFFECT SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE LAKE EFFECT SNOW ADVISORY FOR LAKE..GEAUGA...PORTAGE AND TRUMBULL COUNTIES. LAKE EFFECT SNOW HAS BECOME MORE LOCALIZED THIS MORNING. SECTIONS OF LAKE AND GEAUGA COUNTY WILL RECEIVE ANOTHER ONE TO TWO INCHES WHERE SNOW SHOWERS PERSIST EARLY THIS MORNING. ELSEWHERE SNOW WILL ACCUMULATE LESS THAN AN INCH. SOME BLOWING AND DRIFTING SNOW WILL CONTINUE FROM NORTHWEST WINDS AT 10 TO 20 MPH THIS MORNING. UNTREATED ROADS AND ROADS EXPOSED TO BLOWING SNOW MAY BE SNOW COVERED AND SLIPPERY THIS MORNING. $$ KOSARIK
What forecasters said that day
The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this lake effect snow warning went out at Feb 22, 6:30 PM EST, 31 minutes earlier.
Area forecast discussion, Feb 22, 6:30 PM EST, 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 630 PM EST THU FEB 22 2007 .AVIATION(00Z-00Z)... MAIN CONCERN FOR THIS FORECAST CYCLE IS LAKE EFFECT ACROSS NE OH/NW PA. CURRENTLY...WATER VAPOR SHOWS A STRONG SHORT WAVE MOVING ACROSS NE OH/NW PA HELPING TO ENHANCE SNOW ACROSS THIS REGION. YNG AND ERI ARE BEING IMPACTED THE MOST WITH IFR AND LOCAL LIFR THIS EVENING. THIS WAVE WILL MOVE EAST THIS EVENING...AND SHOULD ALSO ALLOW FOR THE SNOW TO DIMINISH IN INTENSITY. HOWEVER...COULD SEE SEVERAL INCHES OF SNOW IN THE SNOWBELT THIS EVENING...INCLUDING YNG AND ERI. AFTER MIDNIGHT...THE SNOW IN THE SNOWBELT SHOULD LIGHTEN UP. FOR THE REMAINDER OF THE AREA....VFR CONDITIONS SHOULD PREVAIL. WITH FLOW BECOMING MORE N-NW...CLE AND CAK COULD SEE A PASSING SNOW SHOWER OVERNIGHT...BUT MVFR TYPE CONDITIONS ONLY. WINDS SHOULD ALSO DIMINISH THIS EVENING AS THE LOW MOVES EAST AND THE GRADIENT WEAKENS. COULD STILL SEE A FEW GUSTS TO 35 MPH FOR THE NEXT 3 HOURS. && .SHORT TERM(TONIGHT THRU SATURDAY NIGHT)... WND SITUATION RMNS MARGINAL FOR ADVSRY. PLAN TO LV WND ADVSRY AS IS FOR THE EVE SHIFT TO DECIDE ON WHETHER TO ALLOW TO RUN TO COMPLETION AT 10 PM OR TO DROP EARLY. SYNOPTIC MSTR WL HANG UP OVR SNOWBELT TNGT FOR ENHANCED SHSN. LERI TO 850 MB TEMP DIFF MAXES OUT ABT 17 DEC C LATE TNGT FOR GUD INSTABILITY TO INDUCE THE LIFT FOR THE LK EFCT SN BUT INVERSION BLW 5K FT A PROB ALG WITH LERI BEING MSTLY ICE COVERED. CHGG WND DIRECTION SHUD KP LHUR FETCH FM BEING ABLE TO LINE UP IN ANY GIVEN LOCATION FOR A LONG TIME. BASED ON COORD WITH BORDERING OFFICES ARND NW WL DETERMINE SNOWFALL AMNTS BUT GNLY THINK 2 TO 5 IN MOST LIKELY WITH ADVSRY FOR TNGT LAKE CO AND REST OF INLAND CORE SNOWBELT COS. A FEW LINGERING LK EFCT SHSN PSBL FRI MORN BUT DRIER AIR WINS OUT AS RDG MOVS OVHD. DRY WX WL CONT THRU SAT THEN NEXT SYS MOVG THRU PLAINS INTO MS VLY PUSHES WRM FNT BACK INTO AREA SAT NITE. LLVL MSTR INCRS ENUF FOR PSBL PRECIP SAT NITE. INCRG SLY FLOW WL TRY AND BRING TEMPS UP ENUF AS CLDS THICKEN FOR MNLY RA EVENT BUT SFC TEMPS WL BE DELAYED DUE TO SN COVER SO HV ADDED FZRA. OTRW WL NOT GET TOO TRICKY WITH PRECIP TYPE YET TIL SITUATION BCMS MORE CLEAR AS COLDER ERN AREAS PROB WL STAY DRY MOST IF NOT ALL OF SAT NITE. && .LONG TERM(SUN-THU)... MODELS GNLY AGREE ON POSN OF LOW FOR SUN MORN IN N CNTRL IL THEN MOVEMENT OF LOW ENE INTO WRN NY BY MON EVE. OTHER THAN ADJUSTMENT TO POPS SOME ONGOING FCST HAS HANDLE ON SITUATION. HWVR...WL ADJUST TRANSITION OF PRECIP TYPE FM MIX TO JUST SN BY LATE SUN NITE AS COLD AIR WRAPS OVR AREA WITH UPR LOW OVHD. WL BEEF UP WRAP AND LK ENHANCED PRECIP MON NITE AND TUE AS GFS INDICATING GUD SYNOPTIC MSTR LEFT HANGING OVR AREA. WL CONT SLGT CHC TUE NITE AND WED FOR WRM ADVECTION PRECIP WITH TRANSITION TO RA BY WED AFTN AS TEMPS PROGGED TO WRM ENUF FOR JUST RA BY THEN. RA CONTD THRU THU NITE AS WRM FNT STRUGGLES TO MOV N OF AREA. THREAT FOR FLOOD PROB ON SUN APPEARS TO BE DCRG BASED ON LESSER QPF ON NEW MODEL RUNS BUT WL STILL NEED TO BE WATCHED. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...WIND ADVISORY FOR MOST OF NORTHERN OHIO UNTIL 03Z FRI. ...LAKE EFFECT SNOW ADVISORY TIL 12Z FRI FOR OHZ012>014. ...GALE WARNING LAKE ERIE 15Z THU UNTIL 08Z FRI. PA...WIND ADVISORY FOR NW PA UNTIL 03Z FRI. ...LAKE EFFECT SNOW ADVISORY TIL 12Z FRI FOR PAZ002-003. ...GALE WARNING LAKE ERIE 15Z THU UNTIL 08Z FRI. && SHORT TERM...ADAMS LONG TERM...ADAMS AVIATION...MRD
Hazardous weather outlook, Feb 22, 3:45 PM EST, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 345 PM EST THU FEB 22 2007 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-231045- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE- TRUMBULL-WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING- MARION-MORROW-HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE- SOUTHERN ERIE-CRAWFORD PA- 534 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY IS IN EFFECT UNTIL 10 PM FOR MUCH OF THE FORECAST AREA...GUSTS TO AROUND 45 MPH MAY OCCUR. A LAKE EFFECT SNOW ADVISORY IS IN EFFECT FOR THE THE SNOW BELT EAST OF CLEVELAND THROUGH 7 AM. TWO TO FIVE INCHES OF SNOW MAY ACCUMULATE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SOME QUESTION AS TO HOW MUCH RAIN WILL FALL OVER THE WEEKEND. IF THE AMOUNTS ARE MORE THAN AN INCH SOME FLOODING AND ICE JAM FLOODING MAY BE A CONCERN. ALSO SATURDAY NIGHT TEMPERATURES MAY BE COLD ENOUGH FOR SOME FREEZING RAIN. THE WEATHER OVER THE WEEKEND NEEDS TO BE MONITORED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEZ142>149-162>169-231045- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE- 534 AM EST THU FEB 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE. .DAY ONE...TODAY AND TONIGHT GALE FORCE WINDS ARE LIKELY THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 23, 3:08 PM EST | Winter Storm Watch | CLE | Crawford, Erie | 24 hr |
Nearby
Lake Effect Snow Warnings in Pennsylvania, 2007Lake Effect Snow Warnings in Ohio, 2007Every lake effect snow warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.